MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number PB1018
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001); Device Stenosis (4066)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Angina (1710); Arrhythmia (1721); Dyspnea (1816); Endocarditis (1834); Fever (1858); Tachycardia (2095); Cardiogenic Shock (2262); Weight Changes (2607); Unspecified Heart Problem (4454)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 11 years and 7 months following the implant of this transcatheter bioprosthetic pulmonary valve, the patient was hospitalized with fevers.During the hospitalization, obstruction and vegetation of the pulmonary valve was revealed in addition to septic emboli to the lungs and spleen.An acute kidney injury was also noted.Blood cultures were positive and concerning for methicillin-sensitive staphylococcus aureus endocarditis.The patient symptomatically improved and was discharged on antibiotics approximately 12 days later.The following day, the patient developed shortness of breath, rigors without fever, and noted rapid weight gain of 10 pounds over 48 hours.The patient also noted experiencing palpitations and occasional chest pain over the previous day.The patient was transported to the emergency department where they were placed on a 2 liter nasal cannula and given 1 dose of diuretic medication before being transferred to the pediatric intensive care unit (picu).The patient continued to experience intermittent chest pain, with episodes lasting 15 minutes at a time.Bronchodilators and narcotic analgesics were administered for the chest pain with symptomatic improvement.Right ventricle (rv) dysfunction was noted for which the patient was administered vasodilator medication.While in the picu, the patient was also treated with fluid restriction, diuretic medication, and the administration of packed red blood cells and albumin.Approximately 5 days following hospitalization, an echocardiogram revealed severe conduit stenosis and worsening rv function.Cardiogenic shock was also noted during the patient's hospitalization.The patient was transferred to the cardiovascular intensive care unit where the patient would be monitored for hemodynamic end organ function. the patient noted intermittent severe chest pain which was suspected to be pulmonary emboli. catheterization was planned for the following day to recover rv function and end organ function.During the catheterization procedure, ventricular tachycardia was overserved and defibrillation was performed.Return of spontaneous circulation was achieved and procedure was completed.A valve explant procedure was scheduled for a later date.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated data: d9 h2 h3 h6 product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory, visual analysis showed the device was received inside a hospital specimen jar in cloudy solution.The received specimen appeared distorted; flattened.An unknown bare metal stent remains attached to the outer wall of the melody.Due to the received state, a coaptation assessment cannot be performed.The condition of the leaflets could not be observed due to host tissue overgrowth.The condition of the commissures could not be observed due to host tissue overgrowth.Visible fractures are noted on the bare metal stent and melody stent; however, the receipt condition makes it difficult to determine the origins of the fractures.Vegetative host tissue lined the inner lumen aspect of the existing melody valve possibly covering all existing leaflets.Vegetative host tissue was noted on the outer wall.Radiography shows no evidence of calcification in the valve and/or host tissue.Radiography shows broken struts however this may have occurred during explant due to the location and receipt condition of the valve.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: the information describes the flow of the endocarditis infection.That is one of the potential complications/adverse events that could be present during the entire life of cardiac valves including the melody transcatheter pulmonary valve (tpv).This is described in the instructions for use (ifu).In this case, after more than 11 years post procedure the patient started with the typical symptoms and the infectious endocarditis (ie) was diagnosed by the health care professional¿s (hcp) who followed the standard management for the ie.The explant of the valve is one of the possible treatments or consequences of persistent ie.Updated data: b5.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the patient was diagnosed with infectious endocarditis by positive blood cultures and had no additional pre-existing risk of endocarditis.The patient did not receive a permanent pacemaker.The valve was subsequently explanted.

Brand Name
MELODY TRANSCATHETER PULMONARY VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21434165
Report Number2025587-2025-01376
Device Sequence Number14543234
Product Code NPV
UDI-Device Identifier00613994663962
UDI-Public00613994663962
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2015
Device Model NumberPB1018
Device Catalogue NumberPB1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/07/2025
05/22/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/01/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age17 YR
Patient SexFemale
Patient Weight78 KG